Monsanto Roundup Lawsuit

Sunday, March 04, 2007

Getting Off Antidepressants - Antidepressant Discontinuation Syndrome

From healthyplace.com


Getting Off Antidepressants
Antidepressant Discontinuation Syndrome



As bad as her panic attacks were, 27-year-old Melissa Hall says that going off the antidepressant medication she originally took as treatment was also a nightmare.

Although she followed a doctor’s advice and tapered off the Paxil, she says she experienced severe dizziness, nausea and electric shock sensations, which left her virtually incapacitated.

I didn’t work for two months,” she says. “I just laid on my couch waiting for the dizziness and nausea and everything to go away.”

When doctors didn’t have answers for her, Melissa turned to the Internet, where she found hundreds of postings by people experiencing similar symptoms as they discontinued Paxil, reassuring her that she was not alone.

Millions of people, perhaps as many as 10 percent of the American population, have taken serotonin boosters, which are often used to treat depression, panic disorder and compulsive behavior. Many of them have no problem discontinuing use, but others experience side effects of varying degrees. And as patients like Melissa attempt to discontinue use of various antidepressants, some experts worry they are not getting enough information about how to deal with potential withdrawal side effects

READ FULL ARTICLE
Post a Comment